Wildfire, Howard
- When
- August 6, 2:00 PM CST to 8:00 PM CST
- Where
- Howard forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 34.089, -93.993 (the zone’s center; the record gives no point)
Very low relative humidity values, gusty winds at times, and ambient temperatures around 105 degrees resulted in a fire that consumed nearly 300 acres in Howard County, Arkansas.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Very low relative humidity values, gusty winds at times, and ambient temperatures around 105 degrees resulted in a fire that consumed nearly 300 acres in Howard County, Arkansas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 6, 1:41 PM CST, 19 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
241 PM CDT SAT AUG 6 2011
.DISCUSSION...
UPPER-LEVEL RIDGE OF HIGH PRESSURE WILL MIGRATE WEST OVERNIGHT
PROVIDING A TOUCH OF RELIEF TO THE FOUR STATE REGION. UNLIKE THE
105 TO 110 DEGREE DAYS EXPERIENCED DURING THE PAST
WEEK...AFTERNOON HIGH TEMPERATURES ON SUNDAY ARE FORECAST TO
REMAIN BETWEEN 100 AND 105 DEGREES. ACCORDINGLY...WILL ALLOW THE
EXCESSIVE HEAT WARNING EXPIRE THIS EVENING...TO BE REPLACED WITH A
HEAT ADVISORY THROUGH SUNDAY EVENING.
AS THE HIGH SHIFTS WEST...UPPER LEVEL FLOW INCREASES FROM THE
NORTHWEST. DISTURBANCES COINCIDING WITH AFTERNOON HEATING FROM
SUNDAY THROUGH THE MIDDLE OF THE WORK WEEK MAY ALLOW FOR A CHANCE
OF SHOWERS AND THUNDERSTORMS ACROSS THE NORTH AND EASTERN PORTIONS
OF THE REGION...MAINLY ALONG THE INTERSTATE 30 CORRIDOR...SOUTHERN
ARKANSAS...AND NORTHEAST LOUISIANA.
BY THE END OF THE WORK WEEK...UPPER-LEVEL RIDGE PROGGED TO REBUILD
BRINGING AN END TO THE AFTERNOON CONVECTION. /05/
&&
.AVIATION...
VFR CONDITIONS WILL PREVAIL THROUGH 08/00Z WITH LITTLE OR NO CLOUDS
PRESENT. SURFACE WIND MOSTLY SOUTHERLY AROUND 10 KTS WITH
OCCASIONAL GUSTS TO 15 KTS THIS AFTERNOON. WINDS BECOMING MOSTLY
SOUTHEAST 5 TO 10 KTS AFTER 01Z...THEN SOUTHWEST AFTER 06Z. /14/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 78 102 79 101 79 / 10 10 10 20 20
MLU 77 102 77 100 77 / 10 20 20 20 20
DEQ 77 105 76 102 77 / 10 20 20 20 20
TXK 79 104 78 101 78 / 10 20 20 20 20
ELD 77 103 76 101 77 / 10 20 20 20 20
TYR 79 103 79 101 79 / 10 10 10 10 10
GGG 78 103 79 101 78 / 10 10 10 10 10
LFK 76 101 76 100 77 / 10 10 10 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES: ARZ050-051-059>061-070>073.
HEAT ADVISORY FROM 7 PM THIS EVENING TO 7 PM CDT SUNDAY FOR THE
FOLLOWING ZONES: ARZ050-051-059>061-070>073.
LA...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES: LAZ001>006-010>014-017>022.
HEAT ADVISORY FROM 7 PM THIS EVENING TO 7 PM CDT SUNDAY FOR THE
FOLLOWING ZONES: LAZ001>006-010>014-017>022.
OK...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES: OKZ077.
HEAT ADVISORY FROM 7 PM THIS EVENING TO 7 PM CDT SUNDAY FOR THE
FOLLOWING ZONES: OKZ077.
TX...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES:
TXZ096-097-108>112-124>126-136>138-149>153-165>167.
HEAT ADVISORY FROM 7 PM THIS EVENING TO 7 PM CDT SUNDAY FOR THE
FOLLOWING ZONES:
TXZ096-097-108>112-124>126-136>138-149>153-165>167.
&&
05/14HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT SAT AUG 6 2011 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-071700- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1200 PM CDT SAT AUG 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... WITH TEMPERATURES RANGING FROM 103 TO 110 DEGREES THIS AFTERNOON...PRODUCING HEAT INDEX VALUES IN EXCESS OF 110 DEGREES...AN EXCESSIVE HEAT WARNING IS IN EFFECT. PRECAUTIONS SHOULD BE TAKEN TO PROTECT AGAINST THE HEAT RELATED ILLNESSES WHILE OUTDOORS OR IN AN INADEQUATELY COOLED BUILDING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... WITH DRY CONDITIONS PERSISTING THROUGH THE NEXT SEVERAL DAYS ALONG WITH HIGH TEMPERATURES FORECAST TO CLIMB TO AT LEAST 100 DEGREES ACROSS MUCH OF THE REGION...HEAT RELATED ILLNESSES WILL REMAIN A FACTORS FOR THOSE WORKING OUTDOORS OR IN INADEQUATELY COOLED BUILDINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2011Every state in 2011This day in weather historyWarnings in Arkansas, August 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 320270.